| Catalog Number |
ENCFINSERT10G |
| Medical Device Problem Codes |
Difficult To Position (1467); Device Markings/Labelling Problem (2911)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.The device has been returned to the manufacturer for evaluation.As the lot number for the device was provided, a review of the device history records is currently being performed.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during a stereotactic breast biopsy, the biopsy needle guide was allegedly to narrow and the probe was unable to insert for the procedure.Reportedly, another device was used to complete the procedure.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review:the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual inspection: the needle guide insert was returned clean.No breaks and/or cracks were identified.Slight damage was noted.It should be noted that this damage was not reported by the user.However, this damage is consistent with trying to force a larger encor probe through a smaller needle guide insert.Functional/performance evaluation:the inner diameter of the needle guide insert was measured and the returned needle guide insert was within specifications for a 12g needle insert instead of the 10g as the labeling stated.Medical records review:medical records were not provided; therefore, a review could not be performed.Image/photo review:image/photos were not provided; therefore, a review could not be performed.Conclusion:the device was returned.Pin gauges were used to determine the inner diameter of the returned device.The investigation is confirmed for a device markings issue and for the reported difficulty inserting the probe through the insert, as the sample that was returned was measured to be a 12g needle guide insert instead of the supposed 10g needle guide insert as identified on the returned labeling.Labeling review: the current instructions for use (ifu) states: a sterile, disposable needle guide insert, model encfinsert-12g, encfinsert-10g or encfinsert- 7g, packaged and sold separately, is inserted into the needle guide to provide a sterile guide for the encor® tip.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description